Alert archive / California / Winter Storm Watches in 2012
Winter Storm Watch 4, NWS Reno, NV
NWS Reno, NV issued this winter storm watch at Feb 26, 2012, 2:47 PM PST for 7 counties in California; Douglas County, Washoe County, Nevada. It took effect at Feb 28, 2012, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 2:47 PM PST (22:47 UTC)
- In effect from
- Feb 28, 2012, 10:00 PM PST
- Expired
- Feb 27, 2012, 2:40 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 80 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766 WWUS45 KREV 262247 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 247 PM PST SUN FEB 26 2012 ...SNOW AND STRONG WINDS POSSIBLE TUESDAY NIGHT AND WEDNESDAY... .LOW PRESSURE WILL REACH NORTHERN CALIFORNIA TUESDAY NIGHT WITH THE POTENTIAL FOR HEAVY SNOW AND STRONG WINDS IN THE NORTHERN SIERRA AND NORTHEAST CALIFORNIA THROUGH WEDNESDAY AFTERNOON. THE COMBINATION OF POWDERY SNOW AND STRONG WINDS MAY PRODUCE NEAR ZERO VISIBILITY AND DANGEROUS DRIVING CONDITIONS. CAZ071-271200- /O.NEW.KREV.WS.A.0004.120229T0600Z-120301T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 247 PM PST SUN FEB 26 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING: SNOW WILL REACH WESTERN LASSEN COUNTY TUESDAY EVENING...THEN INCREASE AND SPREAD SOUTH TO SIERRA COUNTY TUESDAY NIGHT. SNOW WILL DECREASE BY WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS: A FOOT OR MORE WEST OF HIGHWAY 395 WITH UP TO 4 INCHES ALONG AND EAST OF HIGHWAY 395. * WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH OR MORE MAY AFFECT HIGHWAY 395. * SNOW LEVELS: 4500 FEET OR LESS. * IMPACTS: SNOW AND WIND MAY PRODUCE DANGEROUS DRIVING CONDITIONS ALONG HIGHWAYS 36...44..89 AND 395. NEAR ZERO VISIBILITY IS POSSIBLE OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ CAZ072-NVZ002-271200- /O.NEW.KREV.WS.A.0004.120229T1200Z-120301T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 247 PM PST SUN FEB 26 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: SNOW WILL REACH THE TAHOE BASIN TUESDAY NIGHT AND BE HEAVY AT TIMES THROUGH WEDNESDAY EVENING. * SNOW ACCUMULATIONS: A FOOT OR MORE OF SNOW IS POSSIBLE ABOVE 7000 FEET WITH UP TO 12 INCHES BELOW 7000 FEET. THE HIGHEST SNOW AMOUNTS MAY BE LIMITED TO AREAS ALONG AND WEST OF HIGHWAY 89. * WINDS: SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS TO 50 MPH. SIERRA RIDGE WINDS OVER 100 MPH ARE LIKELY. * IMPACTS: SNOW AND WINDS MAY PRODUCE DANGEROUS DRIVING CONDITIONS ALONG INTERSTATE 80...HIGHWAYS 50..88 AND 89. NEAR ZERO VISIBILITY IS POSSIBLE OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ BRONG HTTP://WEATHER.GOV/RENO
4 follow-up statements
517 WWUS45 KREV 270618 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1018 PM PST SUN FEB 26 2012 ...MODERATE SNOW AROUND THE LAKE TAHOE BASIN MONDAY... ...SNOW AND STRONG WINDS POSSIBLE TUESDAY NIGHT AND WEDNESDAY... .STORM SYSTEM MOVING DOWN FROM THE PACIFIC NORTHWEST WILL BRING MODERATE SNOW TO THE LAKE TAHOE BASIN ON MONDAY...WITH LIGHT ACCUMULATIONS POSSIBLE IN WESTERN NEVADA AS WELL. THIS SNOW WILL MOVE IN AFTER 7 AM MONDAY MORNING WITH ACCUMULATIONS POSSIBLE THROUGH THE DAY. ANOTHER...POTENTIALLY STRONGER WINTER STORM WILL REACH NORTHERN CALIFORNIA TUESDAY NIGHT WITH THE POTENTIAL FOR HEAVY SNOW AND STRONG WINDS IN THE NORTHERN SIERRA AND NORTHEAST CALIFORNIA THROUGH WEDNESDAY AFTERNOON. THE COMBINATION OF POWDERY SNOW AND STRONG WINDS MAY PRODUCE NEAR ZERO VISIBILITY AND DANGEROUS DRIVING CONDITIONS. CAZ072-NVZ002-271300- /O.NEW.KREV.WW.Y.0007.120227T1500Z-120228T0300Z/ /O.CON.KREV.WS.A.0004.120229T1200Z-120301T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 1018 PM PST SUN FEB 26 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST MONDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST MONDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: SNOW WILL DEVELOP AFTER 7 AM MONDAY MORNING AND CONTINUE THROUGH THE DAY. THE SECOND STORM WILL WILL REACH THE TAHOE BASIN TUESDAY NIGHT WITH HEAVY SNOW AT TIMES THROUGH WEDNESDAY EVENING. * MONDAY SNOW ACCUMULATIONS: 4 TO 6 INCHES...WITH 6 TO 12 INCHES ABOVE 7000 FEET. * WEDNESDAY SNOW ACCUMULATIONS: A FOOT OR MORE OF SNOW IS POSSIBLE ABOVE 7000 FEET WITH UP TO 12 INCHES BELOW 7000 FEET. THE HIGHEST SNOW AMOUNTS MAY BE LIMITED TO AREAS ALONG AND WEST OF HIGHWAY 89. * WEDNESDAY WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. SIERRA RIDGE WINDS OVER 100 MPH ARE LIKELY. * IMPACTS: SNOW ON MONDAY WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE 80...HIGHWAYS 50...88 AND 89 ON MONDAY. STRONG WINDS AND HEAVY SNOW WEDNESDAY MAY COMBINE FOR DANGEROUS DRIVING CONDITIONS ON AREA ROADS AND NEAR ZERO VISIBILITY OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR MONDAY...SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. FOR WEDNESDAY...THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ CAZ071-271300- /O.CON.KREV.WS.A.0004.120229T0600Z-120301T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 1018 PM PST SUN FEB 26 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING: SNOW WILL REACH WESTERN LASSEN COUNTY TUESDAY EVENING...THEN INCREASE AND SPREAD SOUTH TO SIERRA COUNTY TUESDAY NIGHT. SNOW WILL DECREASE BY WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS: A FOOT OR MORE WEST OF HIGHWAY 395 WITH UP TO 4 INCHES ALONG AND EAST OF HIGHWAY 395. * WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH OR MORE MAY AFFECT HIGHWAY 395. * SNOW LEVELS: 4500 FEET OR LOWER. * IMPACTS: SNOW AND WIND MAY PRODUCE DANGEROUS DRIVING CONDITIONS ALONG HIGHWAYS 36...44...89 AND 395. NEAR ZERO VISIBILITY IS POSSIBLE OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ HTTP://WEATHER.GOV/RENO
542 WWUS45 KREV 271153 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 353 AM PST MON FEB 27 2012 ...MODERATE SNOW OVER THE LAKE TAHOE BASIN TODAY... ...SNOW AND STRONG WINDS POSSIBLE TUESDAY NIGHT AND WEDNESDAY... .STORM SYSTEM MOVING DOWN FROM THE PACIFIC NORTHWEST WILL BRING PERIODS OF MODERATE SNOW TO THE LAKE TAHOE BASIN TODAY...WITH LIGHT SNOW SHOWERS POSSIBLE IN WESTERN NEVADA AS WELL. ANOTHER STRONGER WINTER STORM WILL REACH NORTHERN CALIFORNIA TUESDAY NIGHT WITH THE POTENTIAL FOR HEAVY SNOW AND STRONG WINDS IN THE NORTHERN SIERRA AND NORTHEASTERN CALIFORNIA THROUGH WEDNESDAY AFTERNOON. THE COMBINATION OF POWDERY SNOW AND STRONG WINDS MAY PRODUCE NEAR ZERO VISIBILITY AND DANGEROUS DRIVING CONDITIONS. CAZ072-NVZ002-280100- /O.CON.KREV.WW.Y.0007.120227T1500Z-120228T0300Z/ /O.CON.KREV.WS.A.0004.120229T1200Z-120301T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 353 AM PST MON FEB 27 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: LIGHT SNOW WILL DEVELOP THIS MORNING AND INCREASE IN INTENSITY AFTER 7 AM. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE DAY. THE SECOND STORM WILL WILL REACH THE TAHOE BASIN TUESDAY NIGHT WITH HEAVY SNOW AT TIMES THROUGH WEDNESDAY EVENING. * MONDAY SNOW ACCUMULATIONS: 4 TO 6 INCHES...WITH 6 TO 12 INCHES ABOVE 7000 FEET. * WEDNESDAY SNOW ACCUMULATIONS: A FOOT OR MORE OF SNOW IS POSSIBLE ABOVE 7000 FEET WITH UP TO 10 INCHES BELOW 7000 FEET. THE HIGHEST SNOW AMOUNTS MAY BE LIMITED TO AREAS ALONG AND WEST OF HIGHWAY 89. * WEDNESDAY WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. SIERRA RIDGE WINDS OVER 100 MPH ARE LIKELY. * IMPACTS: SNOW TODAY WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE 80...HIGHWAYS 50...88 AND 89 ON MONDAY. STRONG WINDS AND HEAVY SNOW WEDNESDAY MAY COMBINE FOR DANGEROUS DRIVING CONDITIONS ON AREA ROADS AND NEAR ZERO VISIBILITY OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR TODAY...SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. FOR WEDNESDAY...THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ CAZ071-280100- /O.CON.KREV.WS.A.0004.120229T0600Z-120301T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 353 AM PST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING: SNOW WILL REACH WESTERN LASSEN COUNTY TUESDAY EVENING...THEN INCREASE AND SPREAD SOUTH TO SIERRA COUNTY TUESDAY NIGHT. SNOW WILL DECREASE BY WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS: A FOOT OR MORE WEST OF HIGHWAY 395 WITH UP TO 4 INCHES ALONG AND EAST OF HIGHWAY 395. * WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. CROSSWIND GUSTS TO 60 MPH OR MORE MAY AFFECT HIGHWAY 395. * SNOW LEVELS: 4500 FEET OR LOWER. * IMPACTS: SNOW AND WIND MAY PRODUCE DANGEROUS DRIVING CONDITIONS ALONG HIGHWAYS 36...44...89 AND 395. NEAR ZERO VISIBILITY IN GUSTY CONDITIONS IS POSSIBLE OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ HTTP://WEATHER.GOV/RENO
390 WWUS45 KREV 271327 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 527 AM PST MON FEB 27 2012 ...MODERATE SNOW OVER THE LAKE TAHOE BASIN AND FAR WESTERN NEVADA TODAY... ...SNOW AND STRONG WINDS POSSIBLE TUESDAY NIGHT AND WEDNESDAY... .STORM SYSTEM MOVING DOWN FROM THE PACIFIC NORTHWEST WILL BRING PERIODS OF MODERATE SNOW TO THE LAKE TAHOE BASIN AND THE FAR WESTERN PORTIONS OF NEVADA TODAY. LIGHT SNOW SHOWERS ARE LIKELY INTO THE BASIN AND RANGE AND SOUTH INTO MONO COUNTY. ANOTHER STRONGER WINTER STORM WILL REACH NORTHERN CALIFORNIA TUESDAY NIGHT WITH THE POTENTIAL FOR HEAVY SNOW AND STRONG WINDS IN THE NORTHERN SIERRA AND NORTHEASTERN CALIFORNIA THROUGH WEDNESDAY AFTERNOON. THE COMBINATION OF POWDERY SNOW AND STRONG WINDS MAY PRODUCE NEAR ZERO VISIBILITY AND DANGEROUS DRIVING CONDITIONS. NVZ003-280000- /O.EXB.KREV.WW.Y.0007.120227T1327Z-120228T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 527 AM PST MON FEB 27 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: BANDS OF LIGHT TO MODERATE SNOW WILL CONTINUE TO DEVELOP ACROSS THE RENO/SPARKS AREA THIS MORNING. ADDITIONAL BANDS OF SNOW COULD DEVELOP SOUTH OF CARSON CITY LATER THIS MORNING. THESE BANDS OF SNOW WILL PERSIST INTO THE EARLY AFTERNOON WITH INTENSITY VARYING THROUGH THE DAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES AT THE VALLEY FLOORS NORTH OF HIGHWAY 50 WITH 2 TO 4 INCHES ABOVE 5000 FEET. LIGHTER ACCUMULATIONS ARE LIKELY THROUGH THE CARSON VALLEY BY LATE THIS MORNING. * IMPACTS: SNOW THIS MORNING WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE 80 AS WELL AS HIGHWAY 395 AND SURFACE STREETS IN AND AROUND THE RENO/SPARKS AREA SOUTH INTO WASHOE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ CAZ072-NVZ002-280100- /O.CON.KREV.WW.Y.0007.120227T1500Z-120228T0300Z/ /O.CON.KREV.WS.A.0004.120229T1200Z-120301T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 527 AM PST MON FEB 27 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: LIGHT SNOW WILL DEVELOP THIS MORNING AND INCREASE IN INTENSITY AFTER 7 AM WITH LIGHT TO MODERATE SNOW THEN PERSISTING THROUGH THE DAY. THE SECOND STORM WILL WILL REACH THE TAHOE BASIN TUESDAY NIGHT WITH HEAVY SNOW AT TIMES THROUGH WEDNESDAY EVENING. * MONDAY SNOW ACCUMULATIONS: 4 TO 6 INCHES...WITH 6 TO 12 INCHES ABOVE 7000 FEET. * WEDNESDAY SNOW ACCUMULATIONS: A FOOT OR MORE OF SNOW IS POSSIBLE ABOVE 7000 FEET WITH UP TO 10 INCHES BELOW 7000 FEET. THE HIGHEST SNOW AMOUNTS MAY BE LIMITED TO AREAS ALONG AND WEST OF HIGHWAY 89. * WEDNESDAY WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. SIERRA RIDGE WINDS OVER 100 MPH ARE LIKELY. * IMPACTS: SNOW TODAY WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE 80...HIGHWAYS 50...88 AND 89 ON TODAY. STRONG WINDS AND HEAVY SNOW WEDNESDAY MAY COMBINE FOR DANGEROUS DRIVING CONDITIONS ON AREA ROADS AND NEAR ZERO VISIBILITY OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR TODAY...SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. FOR WEDNESDAY...THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ CAZ071-280100- /O.CON.KREV.WS.A.0004.120229T0600Z-120301T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 527 AM PST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING: SNOW WILL REACH WESTERN LASSEN COUNTY TUESDAY EVENING...THEN INCREASE AND SPREAD SOUTH TO SIERRA COUNTY TUESDAY NIGHT. SNOW WILL DECREASE BY WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS: A FOOT OR MORE WEST OF HIGHWAY 395 WITH UP TO 4 INCHES ALONG AND EAST OF HIGHWAY 395. * WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. CROSSWIND GUSTS TO 60 MPH OR MORE MAY AFFECT HIGHWAY 395. * SNOW LEVELS: 4500 FEET OR LOWER. * IMPACTS: SNOW AND WIND MAY PRODUCE DANGEROUS DRIVING CONDITIONS ALONG HIGHWAYS 36...44...89 AND 395. NEAR ZERO VISIBILITY IN GUSTY CONDITIONS IS POSSIBLE OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ HTTP://WEATHER.GOV/RENO
770 WWUS45 KREV 272240 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 240 PM PST MON FEB 27 2012 ...MODERATE SNOW OVER THE LAKE TAHOE BASIN THROUGH EARLY EVENING...HEAVY SNOW AND STRONG WINDS POSSIBLE TUESDAY NIGHT AND WEDNESDAY... .A STORM SYSTEM MOVING ACROSS NEVADA WILL CONTINUE TO BRING PERIODS OF LIGHT TO MODERATE SNOW TO THE LAKE TAHOE BASIN THROUGH EARLY EVENING. ISOLATED SNOW SHOWERS ARE POSSIBLE ACROSS THE SIERRA FRONT INTO THE BASIN AND RANGE AND SOUTH INTO MONO COUNTY. ANOTHER STRONGER WINTER STORM WILL REACH NORTHERN CALIFORNIA TUESDAY NIGHT WITH THE POTENTIAL FOR HEAVY SNOW AND STRONG WINDS IN THE NORTHERN SIERRA AND NORTHEASTERN CALIFORNIA THROUGH WEDNESDAY AFTERNOON. THE COMBINATION OF POWDERY SNOW AND STRONG WINDS MAY PRODUCE NEAR ZERO VISIBILITY AND DANGEROUS DRIVING CONDITIONS. NVZ003-272345- /O.CAN.KREV.WW.Y.0007.000000T0000Z-120228T0000Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 240 PM PST MON FEB 27 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW SHOWERS ARE BEGINNING TO DISSIPATE OVER THE AREA AND ACCUMULATING SNOW ON ROADWAYS HAVE ENDED. ISOLATED SNOW SHOWERS WILL LINGER INTO THIS EVENING WITH NO ADDITIONAL ACCUMULATION. $$ CAZ072-NVZ002-280300- /O.UPG.KREV.WS.A.0004.120229T1200Z-120301T0600Z/ /O.NEW.KREV.WS.W.0003.120229T0900Z-120301T0300Z/ /O.CON.KREV.WW.Y.0007.000000T0000Z-120228T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 240 PM PST MON FEB 27 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: LIGHT TO MODERATE SNOW SHOWERS WILL PERSIST INTO EARLY EVENING AND THEN DIMINISH OVERNIGHT. THE SECOND STORM WILL WILL REACH THE TAHOE BASIN TUESDAY NIGHT WITH HEAVY SNOW AT TIMES THROUGH WEDNESDAY EVENING. * MONDAY TOTAL SNOW ACCUMULATIONS: 4 TO 8 INCHES...WITH 6 TO 12 INCHES ABOVE 7000 FEET. * WEDNESDAY SNOW ACCUMULATIONS: 10 TO 20 INCHES OF SNOW ABOVE 7000 FEET WITH 5 TO 10 INCHES BELOW 7000 FEET. THE HIGHEST SNOW AMOUNTS WILL BE ALONG AND WEST OF HIGHWAY 89. * WEDNESDAY WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. SIERRA RIDGE WINDS OVER 100 MPH ARE PROBABLE. * IMPACTS: ADDITIONAL SNOW ACCUMULATIONS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS ALONG INTERSTATE 80...HIGHWAYS 50...88 AND 89 THIS EVENING. STRONG WINDS AND HEAVY SNOW WEDNESDAY WILL RESULT IN DANGEROUS DRIVING CONDITIONS ON AREA ROADS AND NEAR ZERO VISIBILITY OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR TODAY...SNOW WILL CONTINUE TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS WILL BE SLICK AND HAZARDOUS...WITH SNOW AND ICE ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN AND USE CAUTION. FOR WEDNESDAY...SIGNIFICANT SNOW ACCUMULATIONS AND STRONG WINDS WILL CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ CAZ071-280300- /O.UPG.KREV.WS.A.0004.120229T0600Z-120301T0000Z/ /O.NEW.KREV.WS.W.0003.120229T0400Z-120301T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 240 PM PST MON FEB 27 2012 ...WINTER STORM WARNING IN EFFECT FROM 8 PM TUESDAY TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 4 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL REACH WESTERN LASSEN COUNTY TUESDAY EVENING...THEN INCREASE AND SPREAD SOUTH TO SIERRA COUNTY TUESDAY NIGHT. SNOW WILL DECREASE BY WEDNESDAY AFTERNOON. * SNOW ACCUMULATIONS: 8 TO 14 INCHES WEST OF HIGHWAY 395 WITH UP TO 4 INCHES ALONG AND EAST OF HIGHWAY 395. * WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. CROSSWIND GUSTS TO 60 MPH MAY AFFECT HIGHWAY 395 WEDNESDAY MORNING. * SNOW LEVELS: 4500 FEET EARLY THEN FALLING TO ALL VALLEY FLOORS BY WEDNESDAY MORNING. * IMPACTS: SNOW AND WIND WILL PRODUCE DANGEROUS DRIVING CONDITIONS ALONG HIGHWAYS 36...44...89 AND 395. NEAR ZERO VISIBILITY IN GUSTY CONDITIONS IS POSSIBLE OVER THE HIGHER PASSES LATE TUESDAY NIGHT AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 8:48 AM PST, 5 hours 59 minutes earlier.
Area forecast discussion, Feb 26, 8:48 AM PST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 848 AM PST SUN FEB 26 2012 .UPDATE... ADDED 3-5 DEGREES TO THE AFTERNOON HIGHS TODAY SOUTH OF I-80 AS INCREASING SOUTH-SOUTHWEST WINDS AHEAD OF A PACIFIC LOW WILL HELP MIXING LATER TODAY. TEMPERATURE GUIDANCE HAS A LARGE SPREAD FOR TODAY, SO LEANED CLOSER TO THE HIGHER VALUES. MOST WESTERN NEVADA VALLEYS SHOULD CLIMB TO NEAR 50, WITH 40S IN THE SIERRA SOUTH OF I-80. NORTH OF I-80 EXTENSIVE CLOUD COVER WILL LIMIT WARMING, WITH HIGHS TRAPPED IN THE MID 30S TO LOW 40S. BRONG && .PREVIOUS DISCUSSION... /ISSUED 340 AM PST SUN FEB 26 2012/ SHORT TERM... CURRENT WATER VAPOR IMAGERY DEPICTS TWO STACKED SHORTWAVE TROUGH SYSTEMS MOVING SOUTHEAST AND SLOWLY BEGINNING TO MERGE TOGETHER OFF THE COAST OF BRITISH COLUMBIA. THESE TWO SYSTEMS WILL COMBINE TO FORM A COLD AND UNSTABLE TROUGH OVER NORTHERN CA/NV BY THIS EVENING. CLOUD COVER WILL INCREASE TODAY WHILE WINDS ALOFT STRENGTHEN FROM THE SOUTHWEST AS THE TROUGH APPROACHES. THIS SYSTEM WILL BRING VERY COLD AIR ALOFT OVER THE REGION, WITH H700 TEMPS DROPPING TO -14C, WHICH WILL CREATE UNSTABLE CONDITIONS CONDUCIVE FOR SNOW SHOWER DEVELOPMENT TONIGHT INTO MONDAY. SNOW LEVELS WILL REMAIN AT VALLEY FLOORS WITH LIGHT ACCUMULATION EXPECTED MAINLY IN THE SIERRA, WITH UP TO 4 INCHES ABOVE 7000 FEET AND UP TO 2 INCHES AT LAKE LEVEL. SNOW WILL BE OF THE POWDER VARIETY DUE TO COLD TEMPERATURES PROVIDING EFFICIENT SNOW DEVELOPMENT CONDITIONS. THE COLD AIR WITH EXTENSIVE CLOUD COVER WILL LIMIT HIGHS TO THE 30S FOR WESTERN NEVADA AND 20S TO LOW 30S IN THE SIERRA MONDAY. ONCE THE SYSTEM PUSHES EAST MONDAY EVENING, TUESDAY MORNING LOWS COULD DROP INTO THE SINGLE DIGITS FOR THE SIERRA AND INTO THE TEENS TO MID 20S FOR WESTERN NV. TUESDAY WILL SEE A QUICK INCREASE IN DAYTIME TEMPERATURES AS A SHORTWAVE RIDGE BUILDS IN. HOWEVER, A SECOND SHORTWAVE SYSTEM WILL BEGIN TO IMPACT THE SIERRA AND WESTERN GREAT BASIN BY LATE TUESDAY. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE SYSTEM TUESDAY AFTERNOON AND PERSIST OVERNIGHT. THIS SYSTEM IS MORE DYNAMIC THAN THE PREVIOUS ONE, WITH MODELS ALL SHOWING A 115+ KT JET NOSING INTO NORTHERN CA/NV TUESDAY NIGHT. THIS COUPLED WITH INCREASING MOISTURE FROM A NEAR 1 INCH PW PLUME OFF THE CA COAST WILL BRING PRECIPITATION TO NORTHERN CA AND FAR NORTHWESTERN NV BY TUESDAY EVENING. PRECIPITATION WILL CONTINUE OVERNIGHT AS THE ASSOCIATED COLD FRONT ROLLS THROUGH. AHEAD OF THE COLD FRONT, MID LEVEL SOUTHWEST FLOW WILL ALSO INCREASE TUESDAY NIGHT AS A SURFACE PRESSURE GRADIENT BUILDS, WITH RIDGE WINDS POSSIBLE GUSTING OVER 100 MPH BY MIDNIGHT. SOUTHWEST WINDS AT THE SURFACE WILL ALSO CONTINUE TO STRENGTHEN OVERNIGHT WITH THE BULK OF THE SYSTEM IMPACTING THE REGION WEDNESDAY. LABELLE LONG TERM...WEDNESDAY THROUGH SATURDAY... MEDIUM RANGE MODELS REMAIN CONSISTENT WITH THE STORM SYSTEM AFFECTING THE REGION WEDNESDAY. MODEL QPF HAS INCREASED FROM PREVIOUS RUNS WITH OPERATIONAL MODELS AND MOST GEFS ENSEMBLE MEMBERS BRINGING COLD AIR INTO THE REGION FAIRLY EARLY WITH THE SYSTEM. AHEAD OF THE SYSTEM GUSTY WINDS WILL DEVELOP WITH MODELS SHOWING H700 WINDS IN THE 50-60 KT RANGE EARLY WEDNESDAY. THESE WINDS WILL DECREASE LATE WEDNESDAY WITH THE PASSAGE OF A COLD FRONT. SNOW LEVELS SHOULD RISE BRIEFLY DURING THE DAY OVER THE FAR SE PORTIONS OF THE CWA...BUT PCPN WILL BE DELAYED THERE AS WELL. ELSEWHERE MOST OF THE PCPN WILL FALL AS SNOW OVER THE REGION. THIS STORM HAS THE POTENTIAL TO PILE UP SOME DECENT SNOWS IN THE SIERRA...WITH MODEL QPF APPROACHING 0.80 INCHES DURING THE DAY. SNOW RATIOS ARE LIKELY TO BE QUITE HIGH SO ACCUMULATIONS IN THE HIGHER ELEVATIONS OF THE SIERRA COULD BE WELL ABOVE A FOOT. BUMPED UP WINDS AHEAD OF THE SYSTEM AND GIVEN THE AMOUNT CROSS BARRIER FLOW AND DOWNSLOPE POTENTIAL...WIND ADVISORIES WILL LIKELY BE NEEDED ACROSS WESTERN NEVADA AND PARTS OF FAR EASTERN CA...WITH THE POTENTIAL FOR LOW END HIGH WIND WARNINGS IN THE LEE OF THE SIERRA. ALL THIS WILL COME INTO BETTER FOCUS AS WE GET CLOSER TO THIS EVENT...SO NO WATCHES WILL BE ISSUED YET. BEYOND WEDNESDAY NW FLOW ALOFT DEVELOPS WITH A WEAK SYSTEM DROPPING SE THROUGH THE FLOW FOR THURSDAY. WITH COLD AIR IN PLACE THIS WOULD BE MAINLY A SNOW EVENT AS WELL...BUT AMOUNTS WOULD BE MUCH LESS THAN WEDNESDAY. FOR NOW HAVE KEPT POPS FAIRLY LOW WITH THIS EVENT. FINALLY...THE OPERATIONAL MODELS BRING ONE LAST WEAK SYSTEM INTO THE REGION FOR FRIDAY. GEFS ENSEMBLE MEMBERS ALSO SHOW CONTINUED TROUGHINESS OVER THE REGION. THIS HAS THE LOOK OF A WEAK SLIDER TYPE SYSTEM. POSITIONING OF THE TROUGH IS IMPORTANT TO LOCATION OF BETTER CHANCES OF PCPN. GIVEN SOME DISCREPANCIES IN MODEL SOLUTIONS WILL KEEP MOST OF THE REGION DRY FRIDAY. HOPEFULLY THE THURSDAY AND POTENTIAL FRIDAY SYSTEMS WILL START TO SHOW BETTER CONSISTENCY IN THE NEXT COUPLE OF DAYS. MODELS IN BETTER AGREEMENT THAT RIDGE BEGINS BUILDING SATURDAY PRODUCING DRYING CONDITIONS AND WARMING TEMPERATURES. MLF AVIATION... WEAK SHORT WAVE RIDGE OVER THE REGION EARLY TODAY WILL GIVE WAY TO AN APPROACHING AREA OF LOW PRESSURE TONIGHT AND INTO MONDAY. BEST CHANCES FOR PRECIPITATION WILL BE OVER THE SIERRA AND FAR NORTHERN AREA LATE TONIGHT...SPREADING INTO WESTERN NEVADA ON MONDAY. VFR CONDITIONS EXPECTED THROUGH ROUGHLY 27/04 UTC...THEN CIGS WILL BEGIN TO DROP IN THE SIERRA WITH OCCASIONAL IFR CIGS/VSBYS IN SNOW SHOWERS AFTER 27/12 UTC. EAST OF THE SIERRA CIGS WILL STAY AOA 5000 FT BEFORE FALLING TO MVFR AFTER 27/15 UTC AS SNOW SHOWERS DEVELOP IN THE WESTERN GREAT BASIN. BRIEF PERIODS OF CIGS/VSBYS AOB 2000/2 ARE POSSIBLE AT KRNO/KMMH AFTER 27/18 UTC. MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:47 PM PST | High Wind Watch | REV | Mono | 37 hr |
Nearby
Winter Storm Watches in California, 2012Winter Storm Watches in Nevada, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.